MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass
Model Number 107754
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.Patient information not provided no further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the mobile power unit (mpu) was constantly, contently, and audibly alarming.The batteries were replaced, but the alarms persisted.The mpu was replaced and intended to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the mobile power unit (mpu), serial number (b)(6) constantly alarming was confirmed.The mpu was returned and evaluated at the pleasanton service depot.The returned mpu was powered on and immediately started to alarm, confirming the reported event.A purchase order to repair the mpu was requested from the customer.After three failed attempts, a purchase order could not be produced.No further testing was performed on the mpu, and the mpu was returned to the customer unrepaired and labeled ¿not for human use¿.Reported information stated that the mpu was constantly, contently, and audibly alarming.The batteries were replaced, but the alarms persisted.The mpu was replaced and intended to be returned for evaluation.A root cause for the reported event could not be conclusively determined through this investigation; however, small bite marks and cuts found on the outer layer of the patient cable could have contributed to the reported alarm.The relevant sections of the device history records for (b)(4) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 left ventricular assist system (lvas) ifu, rev.D and the heartmate 3 patient handbook, rev.A are currently available.The ifu section 7, entitled ¿alarms and troubleshooting¿ and the patient handbook section 5, entitled ¿alarms and troubleshooting¿ cover all alarms (auditory and visual), and the actions to take if the issue does not resolve.Section 8 of the ifu, entitled ¿equipment storage and care¿ explains how to care for and clean all equipment, including the mpu.Section 10 of the patient handbook and section f of the ifu, both entitled ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.Section 8 of the ifu and section 6 of the patient handbook, both entitled ¿caring for the equipment¿ explain how to properly handle the equipment to prevent damage.Heartmate 3 patient handbook caution users to call their hospital contact if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key25133439
Report Number2916596-2026-2916674
Device Sequence Number10642540
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250514
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10844769
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/26/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer08/12/2026
Initial Report FDA Received Date05/10/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight176 LB